MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 L; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 L; HIP COMPONENT
Model Number PHA04418
Medical Device Problem Codes Mechanical Jam (2983); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, an info received from local sales rep that a curious frequency of revisions (two done early 2023, and other two scheduled for next (b)(6) 2023 in two hospitals) of dynasty a-class liners due to high wear rate after 6 to 8 yrs post op.No enough info available regarding the already-done revisions, we will collect info and explants from the scheduled ones.Additional information received on 07/18/2023: allegedly, from my early investigation of the third liner explant, it seemed much more a locking mechanism issue than wear, as the liner does not look thinned out, and the femoral head showed a black mark demonstrating friction against the cup, which might mean that the liner flipped into the cup.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 L
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key17584312
Report Number3010536692-2023-00154
Device Sequence Number4880064
Product Code LZO
UDI-Device IdentifierM684PHA044181
UDI-PublicM684PHA044181
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130376
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA04418
Device Catalogue NumberPHA04418
Device Lot Number1529561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale